Arkansas, 2011

Hail and Damaging Winds in Arkansas, August 2 to 4, 2011

August 2 to 4, 2011 · NWS LZK · 28 events in 13 counties and zones

Unusually hot weather during the first part of August was favorable for the production of downbursts and other damaging winds from thunderstorms. A few severe storms occurred on the 2nd, 3rd, and 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.0 million
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Unusually hot weather during the first part of August was favorable for the production of downbursts and other damaging winds from thunderstorms. A few severe storms occurred on the 2nd, 3rd, and 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 2, 2:11 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Aug 2, 2:11 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 PM CDT TUE AUG 2 2011

.SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT

NOT MUCH TO SAY IN THE SHORT TERM FCST THAT HAS NOT BEEN SAID
ALREADY.  IT IS HOT...HOT...HOT.  HAVE UPGRADED THE EXCESSIVE HEAT
WATCH/HEAT ADVISORY TO AN EXCESSIVE HEAT WARNING FOR THIS AFTERNOON
THROUGH WED EVENING AS AFTERNOON HEAT INDEX VALUES WILL HOVER NEAR
115 AT SEVERAL LOCATIONS AND OVERNIGHT LOWS TONIGHT WILL BE IN THE
MID 70S TO AROUND 80F. HAVE CONTINUED THE HEAT ADVISORY FROM THU-FRI.

AFTER HIGHS TODAY IN THE 104-109F RANGE...H85 TEMPS ACTUALLY
INCREASE ANOTHER COUPLE DEGREES TO 28C...WHICH IS RATHER OUT OF
CONTROL. THIS SHOULD PUSH HIGH TEMPS A FEW DEGREES HIGHER THAN
TODAY...WITH 110 POSSIBLE AT LOCATIONS IN THE WRN HALF OF THE STATE.

ADDED ISO STORMS TO THE NW CWA THIS AFTERNOON. INVERTED V TYPE
SOUNDINGS AND DCAPE VALUES IN EXCESS OF 1700 J/KG MEAN THAT ANY
STORM COULD PRODUCE SVR WINDS.

THE MODELS SHOW A COLD FRONT SAGGING INTO THE NRN PART OF THE STATE
ON THU AND THINK THIS WILL KEEP NRN AREAS COOLER WITH SLGHT CHCS FOR
SHOWERS AND STORMS. AHEAD OF THE FRONT...A SNEAKY BAND OF MSTR
POOLING COULD RESULT IN VERY OPPRESSIVE CONDS ACROSS CEN AR AS THE
NAM INDICATES DEWPTS POOLING TOWARD 80F THU AND FRI AFTERNOON. THIS
WILL NEED TO BE WATCHED AS 80F DEWPTS COULD MAKE THU ANOTHER
EXCESSIVE HEAT WARNING DAY.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY

THE UPR RDG IS PROGGED TO STAY IN PLACE ACRS THE REGION THRU THE
PD...THOUGH SOME WEAKENING IS INDCD FROM TIME TO TIME. BASICALLY
STUCK WITH PERSISTENCE REGARDING TEMPS THRU THE PD...WITH ONLY SLGT
CHCS OF PRIMARILY DIURNAL CONVECTION MOST DAYS. ADDITIONAL HEAT
ADVY/S WL LIKELY HAVE TO BE EXTENDED THRU THE PD AS WELL ACRS MOST
IF NOT ALL OF THE FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     78 105  79  98 /  10  20  20  20
CAMDEN AR         78 107  79 103 /  10  10  10  10
HARRISON AR       76 108  77  99 /  10  10  20  20
HOT SPRINGS AR    80 108  81 103 /  10  10  10  10
LITTLE ROCK   AR  80 107  82 101 /  10  10  10  10
MONTICELLO AR     79 106  80 102 /  10  10  10  10
MOUNT IDA AR      77 107  78 103 /  10  10  10  10
MOUNTAIN HOME AR  76 107  77  99 /  10  20  20  20
NEWPORT AR        78 103  80  98 /  10  20  20  20
PINE BLUFF AR     77 105  79 102 /  10  10  10  10
RUSSELLVILLE AR   76 110  79 102 /  10  10  20  20
SEARCY AR         77 105  79  97 /  10  10  20  20
STUTTGART AR      78 104  80  98 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

HEAT ADVISORY FROM 7 PM WEDNESDAY TO 7 PM CDT FRIDAY FOR
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...63 / LONG TERM...44
Hazardous weather outlook, Aug 2, 4:00 AM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 2 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE HEAT ADVISORY CONTINUES TODAY. HIGH PRESSURE WILL CONTINUE TO
STRENGTHEN OVER THE AREA. HIGH TEMPERATURES WILL BE FROM THE MID 90S
TO AROUND 109 DEGREES. HEAT INDICES WILL CLIMB TO 105 TO 113
DEGREES. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL CONTINUE OVER THE SOUTHERN PLAINS THIS WEEK.
CLOCKWISE FLOW AROUND THE HIGH WILL KEEP MOISTURE SUPPRESSED SOUTH
OF ARKANSAS TOWARD THE GULF COAST. AS A RESULT...ANY PRECIPITATION
THAT FORMS WILL BE SOUTH OF ARKANSAS.

SUBSEQUENTLY THERE WILL BE LESS CLOUDS...AND IT WILL REMAIN HOT.
AFTERNOON TEMPERATURES WILL BE WELL INTO THE 90S TO AROUND 110
DEGREES THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL REACH
AROUND 115 DEGREES. THE HEAT ADVISORY WILL CONTINUE THROUGH AT
FRIDAY AFTERNOON. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Aug 2, 4:08 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT TUE AUG 2 2011

ARZ021-022235-
JOHNSON AR-
507 PM CDT_ _CST|CDT_ TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 530
PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTH OF WOODS MTN...OR 9 MILES
NORTHEAST OF CLARKSVILLE...MOVING SOUTH AT 10 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  HOLMAN...             LUTHERVILLE...        WOODS MTN...
  RED LICK MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3548 9324 3544 9341 3557 9342 3560 9332
TIME...MOT...LOC 2207Z 348DEG 10KT 3555 9336

/59
Special weather statement, Aug 2, 4:12 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CDT TUE AUG 2 2011

ARZ040-022240-
POLK AR-
512 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 545 PM
CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEE MTN...OR 6 MILES SOUTH OF
MENA...MOVING WEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...HAIL UP
TO ONE HALF INCH IN DIAMETER MAY ALSO OCCUR.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               POLK CNTY FAIRGNDS... MCCAULEY...
  LAKE WILHELMINA...    LAKE MENA...          HATFIELD...
  SHADY...              ROCKY...              POTTER...
  NUNLEY...             DALLAS...             WOLF PEN GAP...
  WEST HANNA MTN...     SMOKE ROCK MTN...     SHADY GROVE...
  POTTER MTN...         POTTER JUNCTION...    OLIVERS CHAPEL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3438 9439 3463 9437 3460 9414 3440 9412
TIME...MOT...LOC 2211Z 087DEG 3KT 3449 9424

64
Special weather statement, Aug 2, 4:23 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
523 PM CDT TUE AUG 2 2011

ARZ031-022255-
CONWAY AR-
523 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONWAY COUNTY UNTIL 600
PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAR KILN MTN...OR 19 MILES SOUTHWEST OF
CLINTON...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CLEVELAND...          TAR KILN MTN...       MT ZION...
  LOST CORNER...        CHAMBERS MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3539 9262 3538 9275 3546 9282 3546 9269
TIME...MOT...LOC 2223Z 313DEG 6KT 3545 9274

/59
Special weather statement, Aug 2, 4:25 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT TUE AUG 2 2011

ARZ022-031-022255-
CONWAY AR-POPE AR-
525 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POPE AND NORTHWESTERN
CONWAY COUNTIES UNTIL 600 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WALNUT GROVE...OR 17 MILES
NORTHEAST OF RUSSELLVILLE...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING WILL ALSO BE
POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  JERUSALEM...          COGLESVILLE...        APPLETON...
  ROBERTSVILLE...       IRON ORE MTN...       DEVILS KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3538 9275 3531 9292 3542 9300 3546 9283
TIME...MOT...LOC 2225Z 313DEG 6KT 3543 9291

/59
Special weather statement, Aug 2, 4:55 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
555 PM CDT TUE AUG 2 2011

ARZ023-031-032-022340-
CONWAY AR-FAULKNER AR-VAN BUREN AR-
555 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
NORTHWESTERN FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 645 PM
CDT...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...OVER VAN BUREN AND CONWAY
COUNTIES...WITH THE STRONGEST STORM NEAR MONEY MTN...OR 16 MILES
SOUTHWEST OF CLINTON...MOVING EAST AT 5 MPH.

SMALL HAIL FROM PEA TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  GREERS FERRY LAKE...  CLINTON...            WHIPPLE...
  SPRINGFIELD...        MIDDLETON...          MALLET TOWN...
  LANTY...              DAMASCUS...           CHOCTAW REC AREA...
  CHOCTAW...            CATHOLIC POINT...     BETHLEHEM...
  SOUTHSIDE...          MORGANTON...          MARTINVILLE...
  FORMOSA...            CULPEPPER...          CENTER RIDGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3556 9225 3519 9253 3534 9275 3559 9244
TIME...MOT...LOC 2254Z 288DEG 6KT 3540 9261

/59
Special weather statement, Aug 2, 5:00 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT TUE AUG 2 2011

ARZ022-031-022330-
CONWAY AR-POPE AR-
600 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POPE AND CENTRAL CONWAY
COUNTIES UNTIL 630 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF IRON ORE MTN...OR 15 MILES
NORTHEAST OF RUSSELLVILLE...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  ST. VINCENT...        HATTIEVILLE...        HAPPY BEND...
  WONDERVIEW...         ECONOMY...            COGLESVILLE...
  APPLETON...           WILDCAT MTN...        ROBERTSVILLE...
  OLD HICKORY...        IRON ORE MTN...       DEVILS KNOB...
  CARGILE LAKE...       BOYD MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3531 9271 3524 9289 3537 9299 3543 9286
TIME...MOT...LOC 2300Z 311DEG 7KT 3535 9289

/59

The radar

The Little Rock radar (KLZK), 68 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 3 lightning, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Conway

When
August 2, 5:12 PM CST
Where
Conway County, 0.17 mi ESE of Lick Mtn
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.369, -92.627

Trees and power lines were blown down in the Sunnyside community.

Thunderstorm Wind, Conway

When
August 2, 5:12 PM CST
Where
Conway County, Middleton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.330, -92.650

Trees and power lines were blown down.

Lightning, Van Buren

When
August 2, 5:15 PM CST to 5:34 PM CST
Where
Van Buren County, 0.09 mi SW of Damascus
Property damage
$2,000
Reported by
Utility Company
Coordinates
35.379, -92.421

Lightning started a grass fire on Oak Tree Rd., set fire to a shed on North Rd., and ignited fumes at a gas well on Arkansas 285, all in a stretch of only 19 minutes.

Thunderstorm Wind, Conway

When
August 2, 5:15 PM CST
Where
Conway County, Cypress Valley
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.270, -92.630

Roofs of mobile homes were damaged, as were some sheds.

Thunderstorm Wind, Conway

When
August 2, 5:15 PM CST
Where
Conway County, 5 mi S of Center Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.298, -92.570

Trees were blown down and small metal sheds were damaged.

Thunderstorm Wind, Conway

When
August 2, 5:15 PM CST
Where
Conway County, Austin
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.430, -92.530

Trees and power lines were blown down.

Thunderstorm Wind, Conway

When
August 2, 5:15 PM CST
Where
Conway County, Center Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.370, -92.570

Trees and power lines were blown down.

Thunderstorm Wind, Conway

When
August 2, 5:15 PM CST
Where
Conway County, Birdtown
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.300, -92.620

Trees and power lines were blown down.

Thunderstorm Wind, Conway

When
August 2, 6:00 PM CST
Where
Conway County, 2.58 mi ENE of Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
35.150, -92.691

Trees and power lines were blown down in the Sardis community. One tree crushed a car.

Thunderstorm Wind, Conway

When
August 2, 6:00 PM CST
Where
Conway County, Mt Zion
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.400, -92.700

Trees and power lines were blown down.

Thunderstorm Wind, Conway

When
August 2, 6:00 PM CST
Where
Conway County, Menifee
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.150, -92.570

Trees and power lines were blown down.

Hail, Conway

When
August 2, 6:01 PM CST
Where
Conway County, Plumerville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.170, -92.650

Thunderstorm Wind, Conway

When
August 2, 6:01 PM CST
Where
Conway County, Plumerville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
35.170, -92.650

Power lines were blown down.

Thunderstorm Wind, Perry

When
August 2, 6:25 PM CST
Where
Perry County, 0.4 mi ESE of Houston
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
County Official
Coordinates
35.027, -92.694

Trees and power lines were blown down on Arkansas 216.

Hail, Perry

When
August 2, 6:25 PM CST
Where
Perry County, Houston
Measured
0.75 in hail
Reported by
County Official
Coordinates
35.030, -92.700

Thunderstorm Wind, Baxter

When
August 2, 6:50 PM CST
Where
Baxter County, 2.26 mi SSE of Hand
Measured
52 kt (60 mph) estimated gust
Property damage
$150,000
Reported by
Utility Company
Coordinates
36.248, -92.219

A boat dock was overturned and thrown ashore at Lake Norfork. Several boats went ashore with the dock.

Thunderstorm Wind, Cleburne

When
August 3, 2:25 PM CST
Where
Cleburne County, 1.51 mi W of Quitman
Measured
61 kt (70 mph) estimated gust
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
35.378, -92.247

Eight houses suffered roof damage. Eight sheds, three barns, and two shop buildings were destroyed.

Thunderstorm Wind, Baxter

When
August 3, 2:35 PM CST
Where
Baxter County, 1.06 mi ENE of Norfork Lake North
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
36.374, -92.252

Roofs were blown off five docks at the Panther Bay Marina.

Hail, White

When
August 3, 2:55 PM CST
Where
White County, Rose Bud
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.330, -92.080

Thunderstorm Wind, Pulaski

When
August 3, 3:00 PM CST
Where
Pulaski County, 1.39 mi WSW of Guilford
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
34.626, -92.394

Trees and power lines were blown down along the Pulaski/Saline County line in the Shannon Hills vicinity.

Thunderstorm Wind, White

When
August 3, 3:02 PM CST
Where
White County, 2.37 mi N of Romance
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.264, -92.049

Half of a metal roof was blown off a house, another house had siding damage, an outbuilding was destroyed, and trees were blown down.

Thunderstorm Wind, Johnson

When
August 3, 3:30 PM CST
Where
Johnson County, 1.15 mi SW of Clarksville
Measured
65 kt (75 mph) estimated gust
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
35.457, -93.483

Several homes were damaged, and trees and power lines were blown down. Two tractor-trailers were blown onto their sides on Interstate 40.

Lightning, Izard

When
August 3, 3:55 PM CST
Where
Izard County, 1.91 mi S of Oxford
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.192, -91.922

Lightning started a grass fire, which spread to a residence.

Thunderstorm Wind, Sharp

When
August 3, 5:15 PM CST
Where
Sharp County, Poughkeepsie
Measured
65 kt (75 mph) estimated gust
Property damage
$225,000
Reported by
Public
Coordinates
36.080, -91.480

Roofs were peeled off houses and sheds. A chicken house suffered major damage. Several sheds were lifted off their foundations and thrown into fences. Power poles were snapped in half and trees were uprooted.

Thunderstorm Wind, Woodruff

When
August 4, 2:37 AM CST
Where
Woodruff County, 1.32 mi WSW of De View
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.210, -91.200

Trees and power poles were blown down. Some trees had to be cut out of the road.

Lightning, Polk

When
August 4, 2:40 PM CST
Where
Polk County, 0.73 mi ENE of Mena Muni Arpt
Injuries
2 direct, 0 indirect
Reported by
County Official
Coordinates
34.552, -94.207

Two people were injured by lightning at the Mena airport. They were on a Tug towing an airplane at the time. They were conscious and talking after the lightning strike, but were taken to the hospital to be checked out. Lightning detection data indicated that the thunderstorm produced only two cloud-to-ground lightning strikes.

Thunderstorm Wind, Dallas

When
August 4, 4:15 PM CST
Where
Dallas County, Fordyce
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
33.820, -92.420

Trees and power lines were blown down.

Thunderstorm Wind, Polk

When
August 4, 4:15 PM CST
Where
Polk County, 0.77 mi NE of Mena
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.589, -94.222

A power pole was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321611, 321612, 319086, 319092, 319097, 321606, 321609, 321610, 321613, 321615, 321616, 319093, 319094, 319095, 319098, 319087, 319105, 319126, 319122, 319107, 319109, 319116, 319123, 319118, 319119, 319163, 319387, 319388.